Advances in Decision Sciences

Advances in Decision Sciences / 2007 / Article
Special Issue

Statistics and Applied Probability: A Tribute to Jeffrey J. Hunter

View this Special Issue

Research Article | Open Access

Volume 2007 |Article ID 037475 | https://doi.org/10.1155/2007/37475

C. R. Rao, Y. Wu, Q. Shao, "An M-Estimation-Based Procedure for Determining the Number of Regression Models in Regression Clustering", Advances in Decision Sciences, vol. 2007, Article ID 037475, 15 pages, 2007. https://doi.org/10.1155/2007/37475

An M-Estimation-Based Procedure for Determining the Number of Regression Models in Regression Clustering

Academic Editor: Paul Cowpertwait
Received16 Jun 2007
Accepted16 Jul 2007
Published31 Oct 2007

Abstract

In this paper, a procedure based on M-estimation to determine the number of regression models for the problem of regression clustering is proposed. We have shown that the true classification is attained when n increases to infinity under certain mild conditions, for instance, without assuming normality of the distribution of the random errors in each regression model.

References

  1. H.-H. Bock, “Probability models and hypotheses testing in partitioning cluster analysis,” in Clustering and Classification, P. Arabie, L. J. Hubert, and G. De Soete, Eds., pp. 377–453, World Scientific, River Edge, NJ, USA, 1996. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  2. R. E. Quandt and J. B. Ramsey, “Estimating mixtures of normal distributions and switching regressions,” Journal of the American Statistical Association, vol. 73, no. 364, pp. 730–752, 1978. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  3. H. Späth, “A fast algorithm for clusterwise linear regression,” Computing, vol. 29, no. 2, pp. 175–181, 1982. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  4. W. S. DeSarbo and W. L. Cron, “A maximum likelihood methodology for clusterwise linear regression,” Journal of Classification, vol. 5, no. 2, pp. 249–282, 1988. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  5. S. Lou, J. Jiang, and K. Keng, “Clustering objects generated by linear regression models,” Journal of the American Statistical Association, vol. 88, no. 424, pp. 1356–1362, 1993. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  6. Q. Shao and Y. Wu, “A consistent procedure for determining the number of clusters in regression clustering,” Journal of Statistical Planning and Inference, vol. 135, no. 2, pp. 461–476, 2005. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  7. F. R. Hampel, E. M. Ronchetti, P. J. Rousseeuw, and W. A. Stahel, Robust Statistics: The Approach Based on Influence Functions, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons, New York, NY, USA, 1986. View at: Zentralblatt MATH | MathSciNet
  8. P. J. Huber, “Robust regression: asymptotics, conjectures and Monte Carlo,” The Annals of Statistics, vol. 1, pp. 799–821, 1973. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  9. S. Konishi and G. Kitagawa, “Generalised information criteria in model selection,” Biometrika, vol. 83, no. 4, pp. 875–890, 1996. View at: Google Scholar | Zentralblatt MATH | MathSciNet
  10. J. A. F. Machado, “Robust model selection and M-estimation,” Econometric Theory, vol. 9, no. 3, pp. 478–493, 1993. View at: Google Scholar | MathSciNet
  11. Y. Wu and M. M. Zen, “A strongly consistent information criterion for linear model selection based on M-estimation,” Probability Theory and Related Fields, vol. 113, no. 4, pp. 599–625, 1999. View at: Publisher Site | Google Scholar | Zentralblatt MATH | MathSciNet
  12. R. T. Rockafellar, Convex Analysis, Princeton Mathematical Series, no. 28, Princeton University Press, Princeton, NJ, USA, 1970. View at: Zentralblatt MATH | MathSciNet
  13. E. J. Hannan and B. G. Quinn, “The determination of the order of an autoregression,” Journal of the Royal Statistical Society. Series B, vol. 41, no. 2, pp. 190–195, 1979. View at: Google Scholar | Zentralblatt MATH | MathSciNet

Copyright © 2007 C. R. Rao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

106 Views | 358 Downloads | 3 Citations
 PDF Download Citation Citation
 Order printed copiesOrder

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.